Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

prozac 20mg

i am on my 3d week of treatment with prozac and havent seen any big improvement to my depression.on top of this i think i cant come easily in orgasm as a side effect.would you withdraw from prozac in my position or i should give it some time to adjust in my body?
4 Responses
Avatar universal
It takes time for the SSRI's to be absorbed into the body,like up to 6 weeks sometimes before it starts to work.It is very common to have a low sex drive when on this medication aswell.Don't ever stop medication instantly,it can be bad.You need to consult your doctor.
Avatar universal
thanks rainlover71 i think that i ll stick to my medication to see if it will work
Avatar universal
Hi,

I too was on Prozac 20 mg about a year ago. I had switched from Lexapro to Prozac because I got a new insurance policy, and Lexapro was far too expensive to continue taking. I had a very bad experience with prozac--I was not seeing anyone at the time (therefore, no sex), so I'm not sure about the sexual side effects. I became more depressed while I was on Prozac, and noticed this after just two weeks of starting the medication. I continued to take it for 2 more weeks, and things only worsened. I was having horrible dreams that did not appear to be incredibly irrational, and therefore, sometimes had trouble distinguishing between dreaming and reality. I contacted a psychiatrist (my primary care physician prescribed the prozac, and I had not seen a psychiatrist before), and the psychiatrist instructed me to stop taking it immediately. There was a specific process she had me follow for stopping the prozac, involving taking less and less each day. I agree with Rainlover that it does take time for SSRIs to start working. In that respect, it may take a few more weeks for you to notice improvements with your depression. However, negative side effects tend to appear much sooner. I would discuss your concerns about the sexual side effects with your doctor, and see what they recommend. I'm not sure how long you've been depressed, or what medications you've been on, but finding the perfect medication(s) and dose can sometimes be a lengthy process that involves trying some things that do not end up working. I wish you luck, and please let me know if you need advice about anything else!
Avatar universal
hello thinksalot,
actually i told my doc about the secxual effect and he agreed to stop the drug.i m now taking it day by day and tmrw i ll stop it completely.another side effect i think i have with prozac is blurred vision.i went to a doc about it and he said i have myopia 0.5 at both eyes.i didnt tell her i im on medication.i also read that blurred vision is a rare side effect on prozac.
now i m only on minitran(amitriptiline) 4.25 three times per day.i m on this drug 6 months now.
probably it can take long till you find the best combination of drugs for depression.i have an appointment with my doc next week to see which one i ll start now.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.